Alert archive / Nevada / Red Flag Warnings in 2008
Red Flag Warning 17, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Sep 24, 2008, 3:21 PM PDT. It took effect at Sep 25, 2008, 10:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2008, 3:21 PM PDT (22:21 UTC)
- In effect from
- Sep 25, 2008, 10:00 AM PDT
- Expired
- Sep 25, 2008, 6:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KLKN 242221 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 321 PM PDT WED SEP 24 2008 NVZ451-251400- /O.NEW.KLKN.FW.W.0017.080925T1700Z-080926T0100Z/ HUMBOLDT COUNTY- 321 PM PDT WED SEP 24 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM PDT THURSDAY FOR WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 451... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM PDT THURSDAY. THIS WARNING IS FOR WINDS AND LOW HUMIDITY ACROSS FIRE WEATHER ZONE 451 IN NORTHWEST NEVADA. A TROUGH OF LOW PRESSURE SKIRTING NORTHWEST NEVADA ON THURSDAY WILL BRING INCREASED WINDS TO HUMBOLDT COUNTY. THIS COMBINED WITH LOW HUMIDITY WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS...MAINLY FOR AREAS AT AND ABOVE 5000 FEET. WINDS WILL TAPER OFF THURSDAY EVENING AND HUMIDITIES WILL RISE OUT OF THE CRITICAL RANGE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ455-457-251400- /O.NEW.KLKN.FW.W.0017.080925T1700Z-080926T0100Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 321 PM PDT WED SEP 24 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM PDT THURSDAY FOR WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM PDT THURSDAY. THIS WARNING IS FOR WINDS AND LOW HUMIDITY ACROSS FIRE WEATHER ZONES 455 AND 457 IN CENTRAL NEVADA. A TROUGH OF LOW PRESSURE SKIRTING NORTHWEST NEVADA ON THURSDAY WILL BRING GUSTY WINDS TO CENTRAL NEVADA. THIS COMBINED WITH LOW HUMIDITY WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS ACROSS CENTRAL NEVADA. WINDS WILL TAPER OFF THURSDAY EVENING AND HUMIDITIES WILL RISE OUT OF THE CRITICAL RANGE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ REA/JM
3 follow-up statements
000 WWUS85 KLKN 250946 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 246 AM PDT THU SEP 25 2008 NVZ451-260100- /O.CON.KLKN.FW.W.0017.080925T1700Z-080926T0100Z/ HUMBOLDT COUNTY- 246 AM PDT THU SEP 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PDT THIS AFTERNOON. A TROUGH OF LOW PRESSURE SKIRTING NORTHWEST NEVADA TODAY WILL BRING INCREASED WINDS TO HUMBOLDT COUNTY. THIS COMBINED WITH LOW HUMIDITY WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS... MAINLY FOR AREAS AT AND ABOVE 5000 FEET. WINDS WILL TAPER OFF THIS EVENING AND HUMIDITY WILL RISE OUT OF THE CRITICAL RANGE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ455-457-260100- /O.CON.KLKN.FW.W.0017.080925T1700Z-080926T0100Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 246 AM PDT THU SEP 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PDT THIS AFTERNOON. A TROUGH OF LOW PRESSURE SKIRTING NORTHWEST NEVADA TODAY WILL BRING GUSTY WINDS TO CENTRAL NEVADA. THIS COMBINED WITH LOW HUMIDITY WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS ACROSS CENTRAL NEVADA. WINDS WILL TAPER OFF THIS EVENING AND HUMIDITY WILL RISE OUT OF THE CRITICAL RANGE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ LW
000 WWUS85 KLKN 252158 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 258 PM PDT THU SEP 25 2008 NVZ451-260100- /O.CON.KLKN.FW.W.0017.000000T0000Z-080926T0100Z/ HUMBOLDT COUNTY- 258 PM PDT THU SEP 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON FOR WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 451... A TROUGH OF LOW PRESSURE SKIRTING NORTHWEST NEVADA WILL CONTINUE TO BRING BREEZY CONDITIONS TO HUMBOLDT COUNTY THROUGH 6 PM. THIS COMBINED WITH HUMIDITY VALUES AROUND 15% WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS... MAINLY FOR AREAS AT AND ABOVE 5000 FEET. WINDS WILL TAPER OFF THIS EVENING AND HUMIDITY WILL RISE OUT OF THE CRITICAL RANGE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ455-457-260100- /O.CON.KLKN.FW.W.0017.000000T0000Z-080926T0100Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 258 PM PDT THU SEP 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON FOR WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... A TROUGH OF LOW PRESSURE SKIRTING NORTHWEST NEVADA WILL CONTINUE TO BRING GUSTY WINDS TO CENTRAL NEVADA THROUGH 6 PM. THIS COMBINED WITH LOW HUMIDITY WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS ACROSS CENTRAL NEVADA. WINDS WILL TAPER OFF THIS EVENING AND HUMIDITY WILL RISE OUT OF THE CRITICAL RANGE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JM
000 WWUS85 KLKN 260045 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 545 PM PDT THU SEP 25 2008 NVZ451-260145- /O.EXP.KLKN.FW.W.0017.000000T0000Z-080926T0100Z/ HUMBOLDT COUNTY- 545 PM PDT THU SEP 25 2008 ...RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING... WINDS HAVE DROPPED BELOW WARNING CRITERIA THIS EVENING. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6PM. $$ NVZ455-457-260145- /O.EXP.KLKN.FW.W.0017.000000T0000Z-080926T0100Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 545 PM PDT THU SEP 25 2008 ...RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING... WINDS WILL CONTINUE TO DIMINISH THROUGH SUNSET THIS EVENING. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6PM. $$ JM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 24, 1:39 AM PDT, 13 hours 42 minutes earlier.
Area forecast discussion, Sep 24, 1:39 AM PDT, 13 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 139 AM PDT WED SEP 24 2008 .SYNOPSIS...THE SILVER STATE WILL EXPERIENCE A DRY WESTERLY FLOW THIS WEEK WITH ABOVE-NORMAL DAYTIME TEMPERATURES AND CRISP COOL NIGHTS. HIGH PRESSURE WILL STRENGTHEN OVER THE WEEKEND...DRAWING UP ENOUGH MOISTURE TO SPARK A FEW THUNDERSTORMS. && .SHORT TERM...TODAY THROUGH THURSDAY. SEVERAL DEGREES WARMER THIS MORNING VS. YESTERDAY AT THIS TIME. CLEAR SKIES AS WELL THIS MORNING UNDER WEAK PROGRESSIVE RIDGE. IR IMAGERY SHOWS WELL-DEFINED APEX OF RIDGE AXIS LOCATED NEAR CA/NV BORDER WITH CLOUDS SKIRTING LKN CWA NORTHERN BORDERS. SHORT TERM MODELS ARE IN EXCELLENT AGREEMENT THROUGH THURSDAY. DRY FORECAST EXPECTED TO CONTINUE WITH FEW CLOUDS. HIGH PRESSURE CENTERED SOUTH OF THE 4-CORNERS REGION OF THE COUNTRY WILL BE KEPT IN CHECK THROUGH THURSDAY BY A SHORT WAVE LOW NOW BEGINNING TO MOVE INTO THE PACIFIC NORTHWEST OFFSHORE COASTAL REGION. WESTERLY FLOW TODAY WILL BECOME MORE SOUTHWESTERLY AND STRENGTHEN ON THURSDAY AS THE THIS LOW FEATURE MOVES ONSHORE NEAR THE CANADIAN BORDER AS AN OPEN WAVE. WINDS WILL BE BREEZY IN SOME AREAS FOR THE NEXT COUPLE DAYS....MAINLY NORTHWEST ON WEDNESDAY. AFTERNOON TEMPERATURES WILL GET A BOOST OF 5 TO 10 DEGREES TODAY. OVERNIGHT LOWS WILL GENERALLY BE IN THE 30S AGAIN TONIGHT WITH EXCELLENT RADIATION AND A MILD SOUTHWEST FLOW ALOFT. A BAND OF CIRRUS WILL MOVE THROUGH THE FORECAST AREA THURSDAY AND...COMBINED WITH THE EXPECTED LOCALLY BREEZY CONDITIONS...THIS WILL PERHAPS KEEP HIGH TEMPERATURES DOWN A COUPLE DEGREES VS. TODAY. HOWEVER ABOVE-NORMAL TEMPERATURES ARE EXPECTED BOTH DAYS. LW .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY. 00Z MODELS HAVE COME INTO VERY GOOD AGREEMENT THROUGH THE EXTENDED PERIOD. ZONAL FLOW OVER THE AREA TO START THE PERIOD WILL GIVE WAY TO A HIGHLY AMPLIFIED RIDGE BUILDING OVER THE WESTERN CONUS DURING THE WEEKEND AND SLOWLY SHIFTING EAST NEXT WEEK AS A FAIRLY DEEP TROUGH MOVES INTO THE EASTERN PACIFIC. EXPECT DRY CONDITIONS ACROSS THE AREA FOR THURSDAY NIGHT THROUGH AT LEAST SATURDAY. AS THE RIDGE BUILDS OVER THE WEST...SOUTHERLY FLOW ACROSS NV WILL TAP INTO SOME MOISTURE WHICH COULD LEAD TO SOME ISOLATED SHOWERS AND THUNDERSTORMS STARTING OVER FAR SOUTHEASTERN CWA SUNDAY AND SPREADING NORTH AND WEST BY EARLY NEXT WEEK. PWS ONLY COMING UP TO AROUND 0.60 INCHES SO MOISTURE WILL NOT BE REAL IMPRESSIVE AND FOR NOW WILL JUST KEEP MENTION OF THUNDERSTORMS ALONG AND EAST OF THE RUBIES WITH SILENT POPS FURTHER WEST. WILL WAIT FOR ANOTHER MODEL RUN OR TWO AND SEE IF MOISTURE WILL MAKE IT AS FAR WEST AS MODELS ARE CURRENTLY HINTING AT. VERY LITTLE CHANGE IN THE TEMPERATURES EXPECTED THROUGH THE PERIOD WITH HIGHS GENERALLY IN THE UPPER 70S AND 80S WITH LOWS IN THE 30S AND 40S. JMG && .AVIATION...VFR CONDITIONS ARE EXPECTED OVER THE AREA FOR THE NEXT 24 HRS. SOUTHWESTERLY WINDS WILL INCREASE THIS AFTERNOON TO 10-15KTS WITH GUSTS UP TO 25 KTS AS AN AREA OF LOW PRESSURE MOVES INTO EASTERN OREGON. WINDS WILL START TO DECREASE IN THE EARLY EVENING AND BECOME VARIABLE AND TERRAIN DRIVEN. JMG && .FIRE WEATHER...AS WEAK HIGH PRESSURE MOVES ACROSS THE STATE...THE FIRE DISTRICT WILL BE SUBJECTED TO A DRY WESTERLY FLOW TODAY...THAT WILL TURN MORE SOUTHWESTERLY ON THURSDAY. TEMPERATURES WILL BE ABOVE- NORMAL THROUGH THE PERIOD...WITH MODERATE TO POOR OVERNIGHT RELATIVE HUMIDITY RECOVERIES. LOCALLY BREEZY CONDITIONS ARE EXPECTED ACROSS ZONE 451 THIS AFTERNOON AND THE ENTIRE FIRE DISTRICT WILL BE SUSCEPTIBLE TO LOCALLY BREEZY CONDITIONS ON THURSDAY. GUSTS WILL BE NEAR 30 MPH IN SOME LOCALES...HOWEVER NO FIRE WEATHER HEADLINES ARE PLANNED FOR WIND/RH ISSUES AT THIS TIME. AS HIGH PRESSURE BEGINS TO RE-CENTER OVER THE 4-CORNERS AREA THIS WEEKEND WHILE STRENGTHENING... ENOUGH MOISTURE WILL BE INJECTED INTO EASTERN NEVADA TO PRODUCE AFTERNOON SURFACE INSTABILITY AND CONVECTION LATE IN THE WEEKEND AND EARLY NEXT WEEK. AT THIS TIME...A SLIGHT CHANCE FOR THUNDERSTORMS IS PROPOSED FOR SUNDAY AND MONDAY AFTERNOON ACROSS ZONE 455 AND EASTERN ZONE 452. LW && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Nearby
Red Flag Warnings in Nevada, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.